Advertisement

How does Zyrtec-D interact with other medications or food?

Cetirizine and pseudoephedrine have a negative interaction with MAO inhibitor drugs such as isocarboxazid, phenelzine, rasagiline, selegiline, or tranylcypromine. Do not take the medication if you have used an MAO inhibitor drug within the previous two weeks. Other medications that may cause a negative interaction with cetirizine and pseudoephedrine include ephedrine, methylphenidate, methyldopa, guanethidine, reserpine, propranolol, some anti-anxiety drugs, antihistamines that cause drowsiness, anti-seizure medications, sleep medications, tranquilizers, muscle relaxants, narcotic pain relievers, and some psychiatric drugs. Many over-the-counter cold medications contain pseudoephedrine. Using these medications along with cetirizine and pseudoephedrine can cause an overdose of the latter medication. Cetirizine and pseudoephedrine do not have any known interactions with food.

Continue Learning about Nasal Agent

What should I know before using an antihistamine nasal spray?
Donna Hill Howes, RNDonna Hill Howes, RN
Some experts suggest that antihistamine nasal spray should not be used for year-round nasal allergy ...
More Answers
How do decongestants interact with other medications?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking linezolid, nasal decongestants can lead to side effects and should be avoided. If...
More Answers
What are antihistamine nasal sprays?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
Antihistamine nasal sprays place the antihistamine in the nasal passages and the sinuses. As an anti...
More Answers
Are tetrahydrozoline eye drops safe for people of all ages?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Tetrahydrozoline is considered safe. But always check with your health-care provider. Tetrahydrozoli...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.